Can anyone tell me how to tell the difference between an ocular migraine and temporal lobe epilepsy? I have been diagnosed with both. Before tegretol medication I had frequent one sided headaches which were not relieved by other migraine headache medication however I'm confused whether the visuals/experiences are due to one or the other....
Visuals being - zig-zag with blind spot/s, geometric patterns, items getting bigger/smaller, seeing double, blurred vision, ...and usually but not always accompanied by some intense emotion then slurred words or difficulty putting sentences together, and the need for sleep.
Oh yeah and there is no pain / headache after the visuals. I also have (separately) auditory hallucinations but assume they must be due to the TLE as I've never heard of auditory migraine?? Unless I can stand corrected! Thanks in advance x
I also have black spots in my field of vision and other coloured flashing visuals which usually last a few minutes then disappear. I forgot to mention I also have bipolar disorder which is currently well controlled.
TLE and migraines can be distinguished by their characteristics signs and symptoms.
Ocular migraine involves vision loss in one eye, sometimes with a headache, and sometimes with nausea and light sensitivity.
TLE involves a wide range of symptoms, from auditory or visual hallucinations to sudden and strong emotions (often very negative), as well as GI discomfort and other somatic experiences.
Your visual experiences could be from either. Check with your treating physician to work out the details.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.